Illinois, 2005Heavy Rain in Illinois, May 19 to 20, 2005
May 19 to 20, 2005 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 19, 1:00 PM CST, 10 hours 20 minutes earlier.
Area forecast discussion, May 19, 1:00 PM CST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT THU MAY 19 2005
.DISCUSSION...
KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE
AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED
INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK
OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED
ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE
DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES
REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z.
AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO
SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD
DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT.
BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP
FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE
OVERNIGHT HOURS.
THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS
RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT
APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY
FRIDAY POP IN OUR FAR SERN MOST COUNTIES.
THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW
TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE
ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48
HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS
HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS
CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE
NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3
AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME
BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED
OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE
AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM).
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES.
MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES.
IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES.
IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES.
&&
Hazardous weather outlook, May 19, 6:05 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT THU MAY 19 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-201000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
705 PM CDT THU MAY 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TONIGHT
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA
OVERNIGHT. THE MAIN HAZARDS WILL BE STRONG WINDS AND LARGE HAIL.
LOCALLY HEAVY RAIN WILL CONTINUE TO BE A CONCERN AS WELL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS VERY EARLY FRIDAY
MORNING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 19, 8:36 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 3 E BOONVILLE 38.05N 87.22W
05/19/2005 0.50 INCH WARRICK IN TRAINED SPOTTER
HALF INCH HAIL 3-4 MI E OF BOONVILLE IN WARRICK CNTY
&&
DPLocal storm report, May 19, 9:22 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL OWENSVILLE 38.27N 87.69W
05/19/2005 0.75 INCH GIBSON IN TRAINED SPOTTER
DIME SIZE HAIL IN GIBSON CNTY NEAR OWENSVILLE.
&&
DPLocal storm report, May 19, 9:56 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1056 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL PRINCETON 38.36N 87.57W
05/19/2005 1.00 INCH GIBSON IN MESONET
QUARTER SIZE HAIL JOHNSON AND GIBSON CNTY
&&
DPLocal storm report, May 19, 10:10 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1110 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 2 NW CHANDLER 38.06N 87.39W
05/19/2005 0.50 INCH WARRICK IN TRAINED SPOTTER
UP TO HALF INCH HAIL ABD 40-45 MPH WINDS
&&
DPLocal storm report, May 19, 10:15 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1115 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL 2 W BOONVILLE 38.05N 87.31W
05/19/2005 0.50 INCH WARRICK IN TRAINED SPOTTER
HALF INCH HAIL AND 40 MPH WINDS 2 MI W OF BOONVILLE
&&
DPLocal storm report, May 19, 10:20 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1120 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 2 W BOONVILLE 38.05N 87.31W
05/19/2005 0.75 INCH WARRICK IN TRAINED SPOTTER
3/4 INCH HAIL 2 MI W OF BOONVILLE
&&
DPHeavy Rain, Perry
- When
- May 19, 11:20 PM CST to May 20, 12:30 AM CST
- Where
- Perry County, Du Quoin
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
Street flooding was reported all over Du Quoin. U.S. Highway 51 was reported to be under water.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, May 19, 2005$265,000 · F1 · 7 events
- Flash Flooding and Hail in Kentucky, May 19 to 20, 2005$120,000 · 1.75 in hail · 41 events
- Lightning Strikes in Indiana, May 19, 2005$300,000 · 4 events
- Hail and Damaging Winds in Tennessee, May 19 to 20, 20052 injured · $55,000 · 1 in hail · 23 events
- Hail and Lightning Strike in Illinois, May 19, 2005$200,000 · 0.88 in hail · 2 events
- Lightning Strike in Florida, May 19, 2005$100,000 · 1 event
- Tornado and Damaging Wind in Ohio, May 19, 2005$25,000 · F1 · 2 events
- Flash Flooding and Flood in Indiana, May 19, 20051.75 in hail · 38 events
- Hail in Washington, May 19, 2005$50,000 · 0.4 in hail · 1 event
- Flood and Hail in Illinois, May 19, 20052.75 in hail · 24 events
- Flooding and Damaging Winds in Kentucky, May 19, 2005$20,000 · 50 kt wind · 6 events
- Damaging Wind in Tennessee, May 19, 2005$25,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446526.